Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 213, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 7, 2007, 3:35 PM CDT for Bourbon County, Kansas; Vernon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2007, 3:35 PM CDT (20:35 UTC)
- Expired
- Sep 7, 2007, 10:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 109 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1150 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 072037
FFWSGF
KSC011-MOC217-080300-
/X.NEW.KSGF.FF.W.0213.070907T2035Z-070908T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT FRI SEP 7 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
BOURBON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 1000 PM CDT.
* AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING AND TRAINING THUNDERSTORMS ACROSS BOURBON AND VERNON
COUNTIES. THESE STORMS WILL PRODUCE RAINFALL AMOUNTS IN EXCESS
OF TWO INCHES...WHICH WILL PRODUCE AREAS OF FLASH FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
FORT SCOTT...NEVADA...FULTON...REDFIELD...SCHELL CITY...SHELDON...
UNIONTOWN AND WALKER.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3802 9505 3803 9427 3801 9426 3803 9424
3803 9407 3764 9409 3765 9462 3767 9463
3768 9469 3768 9507
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:18 PM CDT, 17 minutes earlier.
Area forecast discussion, Sep 7, 3:18 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
318 PM CDT FRI SEP 7 2007
.DISCUSSION...
COLD FRONT CURRENTLY LOCATED FROM JUST EAST OF SEDALIA TO CHANUTE
TO SOUTH OF WICHITA CONTINUES IT SLOW MOVEMENT SOUTHWARD THIS
AFTERNOON. WE SAW JUST ENOUGH CLEARING TO DESTABILIZE OUR VERY
MOIST AIRMASS AND GET ANOTHER ROUND OF STORMS GOING ALONG AND
SOUTH OF THE BOUNDARY.
MAIN CONCERN FOR TONIGHT AND THROUGH THE WEEKEND WILL THE HEAVY
AND PROLONGED RAINFALL OVER THE FORECAST AREA. AXIS OF HEAVIEST
RAINFALL WILL BE HIGHLY DEPENDENT ON WHERE THE FRONT STALLS ON
SATURDAY AND SUNDAY. FOR TONIGHT...HAVE FAVORED OUTPUT OF THE
NAM12 WHICH HAS BEEN HANDLING ONGOING PRECIP VERY WELL THUS FAR.
WITH THIS IN MIND WE SHOULD SEE MOST OF THE PRECIP THROUGH THE
EVENING CONFINED TO AREAS NEAR THE FRONT AS IT SAGS SOUTHWARD TO
THE I-44 CORRIDOR. ALREADY SEEING TRAINING STORMS ALONG THE FRONT
OVER OUR NORTHERN COUNTIES AS ORIENTATION OF FRONT LINES UP
PARALLEL TO 700 MB FLOW. INTO SATURDAY AND SUNDAY...THE FRONT IS
EXPECTED TO STALL SOMEWHERE BETWEEN INTERSTATE 44 AND THE ARKANSAS
BORDER. AS TROPICAL MOISTURE OVERRUNS THE BOUNDARY...EXPECT TO SEE
SEVERAL ROUNDS OF HEAVY RAINFALL AS UPPER LEVEL DISTURBANCES RIDE
OVER THE FRONT. ALSO COULD SEE EVEN MORE MOISTURE ADDED TO THE MIX
WITH REMNANTS OF HENRIETTE. THE LATEST PRECIP FORECAST ACCUMULATIONS
GENERATED OFF THE NAM SHOW AN AXIS OF WIDESPREAD 5-7 INCHES BY
SUNDAY EVENING OVER DENT/SHANNON/TEXAS/LACLEDE COUNTIES. STILL
HARD TO PINPOINT EXACTLY WHERE THESE ACCUMULATIONS WILL SET
UP...HOWEVER IT LOOKS PRETTY LIKELY THAT SOME LOCATIONS WILL GET
THESE AMOUNTS...WITH LOCALIZED AMOUNTS WELL OVER 7 INCHES.
FOR THE EXTENDED PORTION OF THE FORECAST...WILL CONTINUE
PRECIPITATION CHANCES THROUGH TUESDAY AS A SECONDARY FRONT AND
UPPER TROUGH PUSHES ACROSS THE AREA. COOLER AND DRY CONDITIONS ARE
EXPECTED BY MIDWEEK AS HIGH PRESSURE BUILDS SOUTHWARD ACROSS THE
CENTRAL AND SOUTHERN PLAINS. ANOTHER TROPICAL SYSTEM EXPECTED TO
MOVE ACROSS THE NORTHERN GULF COAST SOMETIME AROUND MONDAY OR
TUESDAY MAY COMPLICATE FORECAST A BIT.
TERRY
&&
.AVIATION...
18Z TAFS...VERY COMPLICATED AVIATION FORECAST DURING THE NEXT
24 HOURS AS VFR/MVFR CEILINGS WILL TRANSITION TO PRONOUNCED MVFR
CEILINGS BY THIS EVENING WITH AREAS OF IFR VISIBILITIES (+TSRA).
AFTER MIDNIGHT...THE COMBINATION OF UPSLOPE FLOW FROM
EAST/NORTHEASTERLY WINDS AND ABUNDANT MOISTURE/LOW CONDENSATION
LEVELS...WILL LEAD TO IFR CEILINGS...ESPECIALLY ALONG THE OZARK
PLATEAU. WINDS WILL BE VARIABLE DURING THE OVERNIGHT HOURS WITH AN
EAST/SOUTHEASTERLY FLOW DURING THE MORNING HOURS. IF THE FRONTAL
BOUNDARY DOESNT MOVE ACROSS THE OZARKS PLATEAU...OR EVEN
STALLS...WINDS WILL BE VARIABLE WITH PERSISTENT IFR CEILINGS AND
POSSIBLY LIFR CEILINGS/VISIBILITIES TOWARD 12Z. BETWEEN
12-18Z...CEILINGS...VISIBILITIES AND RAINFALL CHANCES WILL BE
HIGHLY DEPENDENT UPON THE FRONTAL BOUNDARY POSITION AND REMNANTS
OF THE TROPICAL CIRCULATION NOW ACROSS WESTERN OKLAHOMA. LATER
SHIFTS WILL NEED TO UPDATE CEILINGS AND VISIBILITIES DURING THE
OUTLOOK TIME PERIOD TO PINPOINT THE LOWEST CEILINGS/VISIBILITIES
AS THE WEATHER FORECAST WILL BECOME COMPLICATED.
JLT
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KSZ073-097-101.Hazardous weather outlook, Sep 7, 12:55 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CDT FRI SEP 7 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1255 PM CDT FRI SEP 7 2007 ...HEAVY RAIN WITH POTENTIAL FLOODING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF A COLD FRONT MOVING THROUGH MISSOURI AND EASTERN KANSAS. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAIN AND FLASH FLOODING. A FEW STORMS MAY ALSO PRODUCE WIND GUSTS OF 60 MPH AND HAIL UP TO THE SIZE OF NICKELS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COLD FRONT WILL STALL AND MEANDER OVER SOUTHERN MISSOURI DURING THE WEEKEND. AS TROPICAL MOISTURE OVERRIDES THE FRONT...SEVERAL PERIODS OF HEAVY RAINFALL ARE EXPECTED TO DEVELOP. THIS WILL LIKELY LEAD TO FLASH FLOODING...ESPECIALLY OVER SOUTHERN MISSOURI...THROUGH SUNDAY. SOME AREAS COULD SEE UP TOTAL RAINFALL ACCUMULATIONS UP TO A FOOT BY THE END OF THE WEEKEND. LOCATIONS ALONG THE ELK...SPRING...AND JAMES RIVERS AND SHOAL CREEK WILL BE SUSCEPTIBLE TO FLOODING. ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID EVENING. STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF FLOODING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:28 PM CDT | Tornado Warning | SGF | Shannon | 62 min |
| Sep 6, 8:30 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 27 min |
| Sep 7, 4:17 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Sep 7, 5:16 AM CDT | Flash Flood Warning | SGF | Maries, Miller | 5 hr |
| Sep 7, 6:52 AM CDT | Flash Flood Warning | SGF | Phelps, Pulaski | 5 hr |
| Sep 7, 8:43 AM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Sep 7, 5:04 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory, Miller, Morgan, St. Clair | 5 hr |
| Sep 7, 5:15 PM CDT | Flash Flood Warning | SGF | Barton | 5 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.